MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® INTERMITTENT CATHETER; COUDE INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® INTERMITTENT CATHETER; COUDE INTERMITTENT CATHETER
Model Number 423714
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Patient Problem/Medical Problem (2688)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the catheters were bent, but the patient used them anyway which caused self-limited bleeding.The patient was able to fully insert the catheter and void, but bleeding was noted.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.The potential root cause for this failure mode could be due to mechanical error (eg: pvc tube diameter exceed specification) or user related (eg: insufficient or no lubricant used during insertion).The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "to use: insert rounded end of catheter.Visually inspect the product for any imperfection or surface deteriorations prior to use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
BARD® CLEAN-CATH® INTERMITTENT CATHETER
Common Device Name
COUDE INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9892405
Report Number1018233-2020-02196
Device Sequence Number2464318
Product Code KOD
UDI-Device Identifier00801741038877
UDI-Public(01)00801741038877
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K802665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2023
Device Model Number423714
Device Catalogue Number423714
Device Lot NumberNGDW3474
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/07/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date03/27/2020
Supplement Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1